Alert archive / Arkansas / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 56, NWS Tulsa, OK

April 20, 2020Benton County, Madison County, Washington County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 20, 2020, 6:25 PM CDT for Benton County, Madison County, Washington County, Arkansas. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 20, 2020, 6:25 PM CDT (23:25 UTC)
Expired
Apr 20, 2020, 7:15 PM CDT
In force
50 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Benton County, AR, Madison County, AR, Washington County, AR

The radar

The Western Arkansas radar (KSRX), 113 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 20, 6:31 PM CDTHAIL 11 W Rogers, ARLOTS OF NICKELS AND A FEW QUARTERS. ROAD ALMOST COVERED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.4 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2020-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2020-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1600 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

384 
WUUS54 KTSA 202325
SVRTSA
ARC007-087-143-210015-
/O.NEW.KTSA.SV.W.0056.200420T2325Z-200421T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
625 PM CDT Mon Apr 20 2020

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Northeastern Benton County in northwestern Arkansas...
  Northwestern Madison County in northwestern Arkansas...
  Northeastern Washington County in northwestern Arkansas...

* Until 715 PM CDT.

* At 625 PM CDT, a severe thunderstorm was located near Rogers,
  moving southeast at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations in or near the path include...
  Fayetteville...                   Springdale...
  Rogers...                         Bentonville...
  Lowell...                         Bethel Heights...
  War Eagle...                      Hobbs State Park...
  Clifty...                         Goshen...
  Mayfield...                       Monte Ne...
  Best...                           Lookout...
  Sonora...                         

This includes Interstate 49 between mile markers 76 and 88.
 
LAT...LON 3634 9425 3643 9414 3625 9375 3604 9407
TIME...MOT...LOC 2325Z 316DEG 27KT 3634 9416 

HAIL...1.00IN
WIND...60MPH
 
$$
3 follow-up statements
583 
WWUS54 KTSA 202343
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
643 PM CDT Mon Apr 20 2020

ARC007-087-143-210015-
/O.CON.KTSA.SV.W.0056.000000T0000Z-200421T0015Z/
Benton AR-Madison AR-Washington AR-
643 PM CDT Mon Apr 20 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR EAST CENTRAL BENTON...NORTHWESTERN MADISON AND NORTHEASTERN
WASHINGTON COUNTIES...

At 643 PM CDT, a severe thunderstorm was located 4 miles northeast of
Bethel Heights, moving southeast at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations in or near the path include...
Springdale...                     Rogers...
Lowell...                         Bethel Heights...
War Eagle...                      Hobbs State Park...
Clifty...                         Goshen...
Mayfield...                       Monte Ne...
Best...                           Lookout...
Sonora...                         

This includes Interstate 49 between mile markers 78 and 79.
 
LAT...LON 3626 9416 3634 9407 3624 9377 3606 9404
TIME...MOT...LOC 2343Z 315DEG 25KT 3626 9404 

HAIL...1.00IN
WIND...60MPH
 
$$
766 
WWUS54 KTSA 210003
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
703 PM CDT Mon Apr 20 2020

ARC007-087-210012-
/O.CAN.KTSA.SV.W.0056.000000T0000Z-200421T0015Z/
Benton AR-Madison AR-
703 PM CDT Mon Apr 20 2020

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BENTON AND
NORTHWESTERN MADISON COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area therefore the warning has been cancelled.

LAT...LON 3622 9389 3614 9392 3611 9396 3619 9401
      3624 9395 3624 9389
TIME...MOT...LOC 0002Z 316DEG 27KT 3615 9391 

$$

ARC143-210015-
/O.CON.KTSA.SV.W.0056.000000T0000Z-200421T0015Z/
Washington AR-
703 PM CDT Mon Apr 20 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTHEASTERN WASHINGTON COUNTY...

At 702 PM CDT, a severe thunderstorm was located near Hindsville,
moving southeast at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations in or near the path include...
Goshen...                         Mayfield...

LAT...LON 3622 9389 3614 9392 3611 9396 3619 9401
      3624 9395 3624 9389
TIME...MOT...LOC 0002Z 316DEG 27KT 3615 9391 

HAIL...1.00IN
WIND...60MPH
 
$$
396 
WWUS54 KTSA 210010
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
710 PM CDT Mon Apr 20 2020

ARC143-210020-
/O.EXP.KTSA.SV.W.0056.000000T0000Z-200421T0015Z/
Washington AR-
710 PM CDT Mon Apr 20 2020

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WASHINGTON COUNTY
WILL EXPIRE AT 715 PM CDT...
        
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.

LAT...LON 3622 9389 3614 9392 3611 9396 3619 9401
      3624 9395 3624 9389
TIME...MOT...LOC 0010Z 316DEG 27KT 3611 9387 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 6:19 PM CDT, 6 minutes earlier.

Area forecast discussion, Apr 20, 6:19 PM CDT, 6 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
619 PM CDT Mon Apr 20 2020

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Scattered thunderstorms will continue through around 02z,
possibly impacting NW AR TAFs through that time. Severe storm
likely impacting KROG at issuance time with at lest brief IFR
conditions. Impacts at other sites less certain. Once storms die
off VFR conditions will prevail, except for some fog potential
across SE OK and NW AR late tonight.

&&

.PREV DISCUSSION... /Issued 144 PM CDT Mon Apr 20 2020/

DISCUSSION...
Scattered thunderstorm are expected to develop later
this afternoon across northeast Oklahoma and northwest
Arkansas as a weak surface trof moves into the region.
The cap has pretty well eroded across this region with
surface based cape expected to be between 1500 to 2000 j/kg
late this afternoon. Some of these storms could become
strong to severe with hail to the size of quarters and
wind gusts to around 60 mph possible. This activity is
expected to diminish this evening as is moves into a more
stable environment and the surface boundary weakens
considerably.

The next chance of showers and thunderstorms will come
Tuesday night through Wednesday night. Strong isentropic
lift is forecast to develop across eastern Oklahoma and
western Arkansas Tuesday night as the low level jet
strengthens in advance of a mid-level low moving out of
the Southern Rockies into the Plains. The mid-level
low will move across Oklahoma Wednesday into Wednesday
night before exiting to the east Thursday morning.
The associated surface low is set track across southern
Oklahoma during this time. The best chances for surface
based thunderstorms will be Wednesday afternoon and
evening across southeast Oklahoma and west-central
Arkansas. This is where the greatest potential for
severe thunderstorms will exist with large hail and
gusty winds the main concern. However, the elevated storms
across northeast Oklahoma and northwest Arkansas will also
have the potential to be severe with large hail the main
concern. Heavy rain will also be a concern during this
time with most of the area seeing 1 to 2 inches of rain
with locally higher amounts possible.

After a brief respite, the chances of showers and thunderstorms
return Thursday night into Friday as a cold front sweeps
through the region.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   49  76  56  68 /  10   0  80  90
FSM   50  78  55  69 /  10   0  80  90
MLC   52  78  58  69 /  10  10  80  90
BVO   48  75  53  66 /  10   0  80  90
FYV   49  75  53  65 /  30   0  60  90
BYV   47  72  51  64 /  30   0  60  90
MKO   49  76  55  67 /  20   0  80  90
MIO   46  72  53  64 /  10   0  60  90
F10   51  77  56  69 /  20   0  90  90
HHW   52  77  58  70 /   0  10  50  90

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....14
Hazardous weather outlook, Apr 20, 4:55 PM CDT, 1 hour 30 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
455 PM CDT Mon Apr 20 2020

ARZ001-002-010-011-019-020-029-OKZ049-053>076-211030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
455 PM CDT Mon Apr 20 2020

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Northeast Oklahoma and far Northwest Arkansas.
	ONSET...Ongoing...ending by 8 PM.

DISCUSSION...
Scattered thunderstorms are ongoing this afternoon along and north
of the Interstate 44 corridor.  A few of these storms have been severe
with quarter size hail and locally strong winds.  Scattered storms
will continue to spread east southeast through the early evening hours
with isolated severe storms possible.  Storms are expected to weaken
soon after sunset.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY...Thunderstorm Potential.
WEDNESDAY...Severe Thunderstorm and Heavy Rain Potential.
THURSDAY and FRIDAY...Thunderstorm Potential.
SATURDAY and SUNDAY...No Hazards.

EXTENDED DISCUSSION...
Thunderstorm chances will increase Tuesday night primarily across
eastern Oklahoma.  These storms will expand eastward and become
widespread through the day on Wednesday.  The initial storms will
likely pose a limited risk of severe weather.  Additional storms
could develop by Wednesday afternoon and should these storms
develop, they would likely pose a higher potential for severe
weather.  Locally heavy rainfall is also expected Wednesday
and localized flash flooding will be possible.
Additional thunderstorm chances are forecast late Thursday
into Friday, however severe weather is less likely by this time.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Apr 20, 3:54 PM CDT, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Tulsa OK
354 PM CDT Mon Apr 20 2020

OKZ057-202130-
Craig OK-
354 PM CDT Mon Apr 20 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CRAIG COUNTY UNTIL 430
PM CDT...

At 354 PM CDT, a strong thunderstorm was located 11 miles west of
Welch, moving east at 30 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Welch...                          Bluejacket...
Hollow...                         Pyramid Corners...

LAT...LON 3685 9537 3693 9536 3695 9500 3672 9500
TIME...MOT...LOC 2054Z 280DEG 26KT 3687 9530
Special weather statement, Apr 20, 4:15 PM CDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Tulsa OK
415 PM CDT Mon Apr 20 2020

OKZ054-202145-
Osage OK-
415 PM CDT Mon Apr 20 2020

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL OSAGE COUNTY UNTIL
445 PM CDT...

At 415 PM CDT, a strong thunderstorm was located near Wynona, moving
east at 30 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Skiatook...                       Barnsdall...
Wynona...                         Avant...
Wolco...

LAT...LON 3655 9600 3632 9600 3647 9642 3657 9639
TIME...MOT...LOC 2115Z 282DEG 28KT 3650 9632
Special weather statement, Apr 20, 4:46 PM CDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Tulsa OK
446 PM CDT Mon Apr 20 2020

OKZ057-202215-
Craig OK-
446 PM CDT Mon Apr 20 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CRAIG COUNTY UNTIL 515
PM CDT...

At 446 PM CDT, a strong thunderstorm was located 5 miles northwest of
White Oak, moving southeast at 35 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Vinita...                         White Oak...

This includes Interstate 44 between mile markers 277 and 289.

LAT...LON 3666 9500 3651 9508 3651 9511 3664 9543
      3674 9538
TIME...MOT...LOC 2146Z 292DEG 32KT 3666 9535
Special weather statement, Apr 20, 5:30 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service Tulsa OK
530 PM CDT Mon Apr 20 2020

ARZ001-002-202315-
Carroll AR-Benton AR-
530 PM CDT Mon Apr 20 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BENTON AND
NORTHWESTERN CARROLL COUNTIES UNTIL 615 PM CDT...

At 530 PM CDT, a strong thunderstorm was located 4 miles north of Pea
Ridge, moving southeast at 30 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Bella Vista...                    Eureka Springs...
Pea Ridge...                      Garfield...
Gateway...                        Beaver...
Larue...                          Hill Top...
Beaver Lake...                    Walnut Hill...
Busch...

LAT...LON 3630 9388 3649 9420 3650 9420 3650 9370
TIME...MOT...LOC 2230Z 295DEG 28KT 3651 9411
Special weather statement, Apr 20, 5:38 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Tulsa OK
538 PM CDT Mon Apr 20 2020

OKZ061-067-202315-
Rogers OK-Wagoner OK-
538 PM CDT Mon Apr 20 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROGERS AND NORTH
CENTRAL WAGONER COUNTIES UNTIL 615 PM CDT...

At 538 PM CDT, a strong thunderstorm was located over Catoosa, moving
southeast at 30 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Catoosa...                        Inola...

This includes Interstate 44 between mile markers 234 and 241.

LAT...LON 3616 9544 3607 9544 3597 9554 3614 9576
      3616 9576 3616 9580 3617 9581 3625 9576
TIME...MOT...LOC 2238Z 301DEG 27KT 3619 9574
Special weather statement, Apr 20, 6:15 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Tulsa OK
615 PM CDT Mon Apr 20 2020

OKZ061-062-067-210000-
Rogers OK-Mayes OK-Wagoner OK-
615 PM CDT Mon Apr 20 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ROGERS...
SOUTHWESTERN MAYES AND CENTRAL WAGONER COUNTIES UNTIL 700 PM CDT...

At 615 PM CDT, a strong thunderstorm was located 6 miles southwest of
Inola, moving east at 25 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Wagoner...                        Inola...
Mazie...

LAT...LON 3604 9570 3619 9564 3612 9523 3587 9534
TIME...MOT...LOC 2315Z 289DEG 20KT 3609 9560

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 10:31 PM CDTDense Fog AdvisoryTSACarroll, Madison12 hr
Apr 20, 5:30 PM CDTSpecial Weather StatementTSABenton45 min
Apr 20, 5:34 PM CDTSevere Thunderstorm WarningTSABenton56 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.